Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 562, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 7, 2001, 9:10 PM CDT for Murray County, Pontotoc County, Oklahoma. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 9:10 PM CDT (02:10 UTC)
- Expired
- Sep 7, 2001, 10:05 PM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Murray County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 9:13 PM CDT | Hail 0.88 | Roff, OK | |
| Sep 7, 9:50 PM CDT | Hail 1 | Ada, OK | |
| Sep 7, 10:00 PM CDT | Hail 1.75 | Dougherty, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3154 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:10 PM CDT, 6 hours earlier.
Area forecast discussion, Sep 7, 3:10 PM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 310 PM CDT FRI SEP 7 2001 THE FESTIVITIES ARE BEGINNING ALREADY WITH ECHOES DEVELOPING ALONG THE FRONT IN SOUTHERN KANSAS AND TOWERING CU VISIBLE OUT THE WINDOW. 18Z SOUNDING SHOWED GOOD CAPPING WITH 22C AT 850 MB. SO THE QUESTION IS HOW FAR SOUTH WILL THE THUNDERSTORMS DEVELOP. CONVECTION IS A GOOD BET IN THE NORTH WITH THE WAVE APPROACHING AND ITS ASSOCIATED MID LEVEL COOLING. CHANCES ARE A BIT MORE IFFY IN THE SOUTHWEST AND THEREFORE WILL GO WITH CHANCE POPS THERE. WITH THUNDERSTORMS IN SOUTHWEST KANSAS AND THE WESTERN OKLAHOMA PANHANDLE... CHANCE POPS ARE ALSO STILL NEEDED IN THE POST-FRONTAL NORTHWEST ZONES. WILL MENTION SEVERE IN THE ZONES AHEAD OF THE FRONT. THERE ARE PLUS AND MINUSES FOR RAIN CHANCES TOMORROW. THERE MAY BE SOME LINGERING SHOWERS IN THE MORNING... BUT FOR THE MOST PART THE AREA WILL BE BETWEEN UPPER SYSTEMS AND SUBSIDENCE IN WAKE OF TONIGHTS WAVE WILL ALLOW A RESPITE. HOWEVER IT APPEARS THAT THE FRONT WILL STALL OVER THE AREA AND THERE MAY BE EXTRA CONVECTIVE BOUNDARIES IN THE NEIGHBORHOOD AS WELL. SO AM CONCERNED THAT BOUNDARIES WILL PROVIDE FOCUS FOR SCATTERED REDEVELOPMENT TOMORROW AFTERNOON. THE MODELS ARE STRONGER WITH THE SECONDARY WAVE THAT WILL APPROACH THE AREA TOMORROW NIGHT... AND AGREE WITH MID SHIFT ASSESSMENT THAT PRECIP CHANCES WILL EXTEND INTO SUNDAY NIGHT UNTIL THE SECOND WAVE MOVES OUT OF THE AREA. FARTHER DOWN THE LINE... NO CHANGES WILL BE MADE TO THE EXTENDED. ...SPEG. OKC 65 84 60 74 / 60 30 40 40 HBR 62 83 58 74 / 50 30 40 40 SPS 66 89 62 77 / 40 30 50 40 GAG 54 75 52 70 / 40 30 40 30 PNC 63 80 58 73 / 80 30 40 40 DUA 69 87 67 77 / 60 40 60 40 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Sep 7, 8:17 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 4 S MCLOUD OK .75 INCH HAIL
09/07/01 POTTAWATOMIE PUBLIC REPORT
KTLocal storm report, Sep 7, 8:34 PM CDT, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0831 PM 2 W PRAGUE OK .75 INCH HAIL
09/07/01 LINCOLN AMATEUR RADIO REPORT
0831 PM SHAWNEE OK .75 INCH HAIL
09/07/01 POTTAWATOMIE AMATEUR RADIO REPORT
0835 PM STROUD OK 60 MPH WIND GUST
09/07/01 LINCOLN ESTIMATED BY AMATEUR
RADIO OPERATOR
KTLocal storm report, Sep 7, 8:41 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 3 ENE SPARKS OK 62 MPH WIND GUST
09/07/01 LINCOLN MEASURED BY OKLAHOMA
MESONET
0835 PM 4 E LEXINGTON OK .75 INCH HAIL
09/07/01 CLEVELAND SPOTTER REPORT
KTSpecial weather statement, Sep 7, 8:43 PM CDT, 27 minutes before
OKZ013-019-020-024-025-027-038-080215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 843 PM CDT FRI SEP 7 2001 SEVERE THUNDERSTORM WATCH NUMBER 720 IS NO LONGER IN EFFECT FOR NOBLE... PAYNE... LOGAN... OKLAHOMA... CANADIAN... GRADY...AND COMANCHE COUNTIES IN OKLAHOMA. THE THREAT OF SEVERE WEATHER HAS ENDED IN THIS AREA. THIS WATCH REMAINS IN EFFECT TO THE SOUTH AND EAST OF THESE COUNTIES. CMS
Special weather statement, Sep 7, 8:43 PM CDT, 27 minutes before
OKZ013-019-020-024-025-027-038-080215- SPECIAL WEATHER STATEMENT...CORRECTION TO TYPE OF WATCH NATIONAL WEATHER SERVICE NORMAN OK 843 PM CDT FRI SEP 7 2001 TORNADO WATCH NUMBER 720 IS NO LONGER IN EFFECT FOR NOBLE... PAYNE... LOGAN... OKLAHOMA... CANADIAN... GRADY...AND COMANCHE COUNTIES IN OKLAHOMA. THE THREAT OF SEVERE WEATHER HAS ENDED IN THIS AREA. THIS WATCH REMAINS IN EFFECT TO THE SOUTH AND EAST OF THESE COUNTIES. CMS
Local storm report, Sep 7, 9:07 PM CDT, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 PM CDT FRI SEP 07 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 1 SE WANETTE OK 1.25 INCH HAIL
09/07/01 POTTAWATOMIE PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 41 min |
| Sep 7, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 67 min |
| Sep 7, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 63 min |
| Sep 7, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 47 min |
| Sep 7, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 39 min |
| Sep 7, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 34 min |
| Sep 7, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 30 min |
| Sep 7, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 48 min |
| Sep 7, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 61 min |
| Sep 7, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 30 min |
| Sep 7, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 32 min |
| Sep 7, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 47 min |
| Sep 7, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 50 min |
| Sep 7, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 31 min |
| Sep 7, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 50 min |
| Sep 7, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Love | 50 min |
| Sep 7, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 44 min |
| Sep 7, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 51 min |
| Sep 8, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.